Alert archive / California / River Flood Warnings in 2017
River Flood Warning 45, NWS Sacramento, CA
NWS Sacramento, CA issued this river flood warning at Feb 22, 2017, 1:44 AM PST for Stanislaus County, California. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2017, 1:44 AM PST (09:44 UTC)
- Expired
- Feb 23, 2017, 1:44 AM PST
- In force
- 24 hr
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Flood severity
- Major
County Stanislaus County, CA
The radar
The San Francisco radar (KMUX), 79 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Joaquin River at Patterson (PATC1).
- Action stage
- 48 ft
- Minor stage
- 54.7 ft
- Moderate stage
- 57.3 ft
- Major stage
- 58.3 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
103 WGUS86 KSTO 220944 FLSLSJ FLOOD STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 144 AM PST WED FEB 22 2017 ...The Flood Warning continues for the following rivers in California... Mokelumne River Near Benson's Ferry Near Thornton San Joaquin River Near Vernalis Tuolumne River At Modesto .Elevated flows will continue on the Lower San Joaquin River system with slight rises or minor fluctuations over the next few days. Rivers will continue to run high through the end of the week but significant additional rainfall is not expected. Forecasts are based on present and forecasted meteorological and hydrologic conditions at time of issuance. PRECAUTIONARY/PREPAREDNESS ACTIONS... Unlisted forecast points are expected to remain below monitor stage. All those affected by river conditions should remain alert for rapid changes and for possible forecast revisions. For more hydrologic information and stage definitions refer to the following web site: http://www.wrh.noaa.gov/sto/hydro_data.php The next statement will be issued [Add day and time here]. && CAC099-231144- /O.NEW.KSTO.FL.W.0045.170222T0944Z-000000T0000Z/ /PATC1.3.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/ 144 AM PST WED FEB 22 2017 * At 12:45 AM Wednesday the stage was 51.3 feet. * Forecast to fluctuate near 51.5 FT thru early this morning then forecast to recede to near 51.0 FT late tomorrow evening then forecast to fluctuate near 51.0 FT thru early Friday morning. * Flood stage 54.7 ft * Monitor stage 48.0 ft && LAT...LON 3757 12127 3763 12108 3746 12089 3736 12111 $$ CAC077-231144- /O.CON.KSTO.FL.W.0038.000000T0000Z-000000T0000Z/ /VNSC1.1.ER.170217T2112Z.170224T0600Z.000000T0000Z.NO/ 144 AM PST WED FEB 22 2017 The Flood Warning continues for The San Joaquin River Near Vernalis. * At 12:45 AM Wednesday the stage was 30.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast to fluctuate near 30.0 FT thru late this morning then forecast to rise to near 31.0 FT late tomorrow evening then forecast to fluctuate near 31.0 FT thru early Friday morning. * Flood stage 29.0 ft * Monitor stage 24.5 ft * Impact...Near 26.0 feet, Severe seepage occurs outside the levees. The area covered by seepage will increase as the river stage rises. * Impact...Near 21.0 feet, Seepage begins into crop area outside of levees. && LAT...LON 3772 12141 3777 12123 3765 12109 3756 12127 $$ CAC077-231144- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /MOSC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 144 AM PST WED FEB 22 2017 Forecast information for San Joaquin River At Mossdale Bridge. * At 1:15 AM Wednesday the stage was 21.0 feet. * Forecast to rise to near 21.5 FT early Friday morning with continued rise expected. * Flood stage 28.5 ft * Monitor stage 19.5 ft && LAT...LON 3782 12140 3792 12130 3774 12123 3769 12136 $$ CAC099-231143- /O.CON.KSTO.FL.W.0041.000000T0000Z-000000T0000Z/ /MDSC1.1.ER.170221T1000Z.170222T1300Z.000000T0000Z.NO/ 144 AM PST WED FEB 22 2017 The Flood Warning continues for The Tuolumne River At Modesto. * At 12:30 AM Wednesday the stage was 58.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast to fluctuate near 59.0 FT thru early tomorrow morning. * Flood stage 55.0 ft * Monitor stage 50.5 ft * Impact...Near 55.0 feet, This is channel capacity through downtown Modesto. && LAT...LON 3763 12120 3771 12075 3758 12069 3752 12112 $$ CAC067-077-231143- /O.EXT.KSTO.FL.W.0044.170222T1800Z-170223T2000Z/ /THTC1.1.ER.170222T1800Z.170222T2200Z.170223T0600Z.NO/ 144 AM PST WED FEB 22 2017 The Flood Warning continues for The Mokelumne River Near Benson's Ferry Near Thornton. * from this morning to Thursday afternoon...Or until the warning is cancelled. * At 1:15 AM Wednesday the stage was 15.8 feet. * Minor flooding is forecast. * Expected to rise above flood stage of 17.0 FT late this morning then forecast to rise to near 17.0 FT this afternoon then forecast to fluctuate near 17.0 FT thru early tomorrow morning. * Flood stage 17.0 ft * Monitor stage 12.0 ft * Impact...Near 17.2 feet, Some local farm roads are closed. Low lying areas along the river are flooded. && LAT...LON 3829 12154 3829 12134 3820 12128 3820 12150 $$ CAC005-017-067-231143- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /MHBC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 144 AM PST WED FEB 22 2017 Forecast information for Cosumnes River At Michigan Bar. * At 12:30 AM Wednesday the stage was 10.3 feet. * Forecast to recede to near 8.0 FT then forecast to fluctuate near 8.0 FT thru early tomorrow morning. * Flood stage 12.0 ft * Monitor stage 7.0 ft * Impact...Near 8.0 feet, Low lying lands along the river begin to flood. && LAT...LON 3848 12133 3859 12103 3842 12092 3836 12124 $$ CAC067-077-231143- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /MCNC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 144 AM PST WED FEB 22 2017 Forecast information for Cosumnes River Near Mcconnell. * At 1:15 AM Wednesday the stage was 41.9 feet. * Forecast to fluctuate near 42.0 FT thru early this morning then forecast to recede to near 40.5 FT early tomorrow morning. * Flood stage 46.0 ft * Monitor stage 40.0 ft * Impact...Near 39.0 feet, The Cosumnes River overflow channel begins to flow. && LAT...LON 3833 12147 3848 12133 3832 12124 3823 12140 $$ ncs
1 follow-up statement
437 WGUS86 KSTO 221641 FLSLSJ FLOOD STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 841 AM PST WED FEB 22 2017 ...The Flood Warning continues for the following rivers in California... Mokelumne River Near Benson's Ferry Near Thornton San Joaquin River Near Vernalis Tuolumne River At Modesto .High flows will continue on the Lower San Joaquin River over the next couple of days. However, several locations on the tributaries have crested and are expected to fluctuate or slowly recede over the next couple of days. Forecasts are based on present and forecasted meteorological and hydrologic conditions at time of issuance. PRECAUTIONARY/PREPAREDNESS ACTIONS... Unlisted forecast points are expected to remain below monitor stage. All those affected by river conditions should remain alert for rapid changes and for possible forecast revisions. For more hydrologic information and stage definitions refer to the following web site: http://www.wrh.noaa.gov/sto/hydro_data.php The next statement will be issued Wednesday, February 22, 2017 at 3 PM PLT. && CAC099-221711- /O.CAN.KSTO.FL.W.0045.000000T0000Z-170222T1641Z/ /PATC1.3.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/ 841 AM PST WED FEB 22 2017 Forecast information for The San Joaquin River Near Patterson. * At 7:45 AM Wednesday the stage was 51.0 feet. * Forecast to recede to near 50.0 FT early Friday morning then forecast to fluctuate near 50.0 FT thru late Friday morning. * Flood stage 54.7 ft * Monitor stage 48.0 ft && LAT...LON 3757 12127 3763 12108 3746 12089 3736 12111 $$ CAC077-231841- /O.CON.KSTO.FL.W.0038.000000T0000Z-000000T0000Z/ /VNSC1.1.ER.170217T2112Z.170224T0700Z.000000T0000Z.NO/ 841 AM PST WED FEB 22 2017 The Flood Warning continues for The San Joaquin River Near Vernalis. * At 7:45 AM Wednesday the stage was 30.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast to rise to near 31.0 FT near tomorrow midnight then forecast to fluctuate near 31.0 FT thru late Friday morning. * Flood stage 29.0 ft * Monitor stage 24.5 ft * Impact...Near 26.0 feet, Severe seepage occurs outside the levees. The area covered by seepage will increase as the river stage rises. * Impact...Near 21.0 feet, Seepage begins into crop area outside of levees. && LAT...LON 3772 12141 3777 12123 3765 12109 3756 12127 $$ CAC077-231840- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /MOSC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 841 AM PST WED FEB 22 2017 Forecast information for San Joaquin River At Mossdale Bridge. * At 8:00 AM Wednesday the stage was 21.2 feet. * Forecast to rise to near 22.0 FT late Friday morning with continued rise expected. * Flood stage 28.5 ft * Monitor stage 19.5 ft && LAT...LON 3782 12140 3792 12130 3774 12123 3769 12136 $$ CAC099-231840- /O.CON.KSTO.FL.W.0041.000000T0000Z-000000T0000Z/ /MDSC1.1.ER.170221T1000Z.170223T0400Z.000000T0000Z.NO/ 841 AM PST WED FEB 22 2017 The Flood Warning continues for The Tuolumne River At Modesto. * At 7:30 AM Wednesday the stage was 58.7 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast to fluctuate near 59.0 FT thru late tomorrow morning. * Flood stage 55.0 ft * Monitor stage 50.5 ft * Impact...Near 55.0 feet, This is channel capacity through downtown Modesto. && LAT...LON 3763 12120 3771 12075 3758 12069 3752 12112 $$ CAC067-077-231840- /O.EXT.KSTO.FL.W.0044.170222T2200Z-170223T2000Z/ /THTC1.1.ER.170222T2200Z.170223T0000Z.170223T0600Z.NO/ 841 AM PST WED FEB 22 2017 The Flood Warning continues for The Mokelumne River Near Benson's Ferry Near Thornton. * from this afternoon to Thursday afternoon...Or until the warning is cancelled. * At 7:15 AM Wednesday the stage was 16.5 feet. * Minor flooding is forecast. * Forecast to fluctuate near 17.0 FT thru this evening then forecast to fall below flood stage of 17.0 FT this evening then forecast to recede to near 16.5 FT tomorrow morning then forecast to fluctuate near 16.5 FT thru late tomorrow morning. * Flood stage 17.0 ft * Monitor stage 12.0 ft * Impact...Near 17.2 feet, Some local farm roads are closed. Low lying areas along the river are flooded. && LAT...LON 3829 12154 3829 12134 3820 12128 3820 12150 $$ CAC005-017-067-231840- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /MHBC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 841 AM PST WED FEB 22 2017 Forecast information for Cosumnes River At Michigan Bar. * At 7:30 AM Wednesday the stage was 9.7 feet. * Forecast to recede to near 8.0 FT late tomorrow morning. * Flood stage 12.0 ft * Monitor stage 7.0 ft * Impact...Near 8.0 feet, Low lying lands along the river begin to flood. && LAT...LON 3848 12133 3859 12103 3842 12092 3836 12124 $$ CAC067-077-231840- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /MCNC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 841 AM PST WED FEB 22 2017 Forecast information for Cosumnes River Near Mcconnell. * At 8:15 AM Wednesday the stage was 41.4 feet. * Forecast to fall below monitor stage of 40.0 FT early tomorrow morning then forecast to recede to near 39.5 FT late tomorrow morning. * Flood stage 46.0 ft * Monitor stage 40.0 ft * Impact...Near 39.0 feet, The Cosumnes River overflow channel begins to flow. && LAT...LON 3833 12147 3848 12133 3832 12124 3823 12140 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this river flood warning went out at Feb 21, 8:47 PM PST, 4 hours 57 minutes earlier.
Area forecast discussion, Feb 21, 8:47 PM PST, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 847 PM PST Tue Feb 21 2017 .Synopsis... Significant flooding concerns continue as runoff from the recent rain continues to work its way downstream adding stress to waterways. Showery weather with a few thunderstorms expected into mid-week, then another storm potentially late in the weekend. && .Discussion... Showery weather over the interior will continue overnight before tapering late. One last wave will be moving through overnight to keep enough instability and showers around overnight. Will most likely extend the Winter Storm Warning until 6 am due to the additional snow and icy roads. Several inches of additional snowfall is likely overnight. Small creeks seemed to have peaked earlier in the day around the region and continue to recede tonight. Most of the smaller rivers in the foothills/mountains have peaked as well. The main steam rivers in the valley will continue to remain high for the foreseeable future. The trough will remain over the region on Wednesday and a weak wave will move through in the afternoon and evening to produce some showers with a slight chance of a few thunderstorms. The best chances for precipitation look to be over the north end of the valley and over the mountains. Snow levels will remain low and near 3000 feet during the day. A few showers may linger over the mountains on Thursday but for the most part expect dry weather to return. .Previous Discussion (Today through Friday)... Water vapor imagery and model analysis this afternoon shows the main moisture plume that brought heavy rain to northern California is now passed. Lighter scattered plumes of moisture associated with scattered showers and thunderstorms were present over the forecast area this afternoon, with more moisture lined up ahead of the next shortwave trough of low pressure off the coast. Latest short term high resolution model guidance continues to suggest scattered showers and thunderstorms as instability remains over northern California this afternoon into tonight and through Wednesday. Heavy rain rates at times, as well as heavy snow for the Sierra, can be expected tonight as westerly to southwesterly flow creates good orographic uplift in combination with the available atmospheric instability. Flooding on roadways and quick rising streams are possible under locations with heaviest rainfall. Abundant small hail is also possible under strongest thunderstorms this afternoon and evening. Stormy weather will begin to diminish Thursday with some slight chances for precipitation for the Sierra as a shortwave ridge of high pressure influences northern California weather before the next weather making system approaches. Thursday afternoon through Friday is anticipated to remain mostly dry. && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) Models showing upper low dropping south off the California coast Saturday but diverge with track and intensity. GFS showing a deeper low and is slower to progress it inland. Secondary low drops into the area Sunday into Monday with models again showing differences in strength and track. Solutions overall point to the potential for an unsettled weekend with the best chances of precipitation looking to be during the Sunday/Monday time period. Given North to South track, systems will contain colder air resulting in lower snow levels with potential for snow into upper portions of the foothills. && .AVIATION... Wly flow alf with sct MVFR/IFR conds poss in shwrs with isold aftn/eve tstms ovr Intr NorCal nxt 24 hrs. Stg SWly sfc wnd gsts to 40 kts or gtr ovr hyr trrn. Sn lvls 040-045 lwrg to 025-035 Wed. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 10 PM PST this evening for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Flash Flood Watch through Saturday morning for Carquinez Strait and Delta. &&
In the hours before
Special weather statement, Feb 22, 1:15 AM PST, 29 minutes before
Special Weather Statement National Weather Service Sacramento CA 115 AM PST WED FEB 22 2017 CAZ015-016-066-068-221000- Northeast Foothills/Sacramento Valley CA- Northern Sacramento Valley CA-Central Sacramento Valley CA- Western Plumas County/Lassen Park CA- 115 AM PST WED FEB 22 2017 ...SPECIAL WEATHER STATEMENT... At 114 AM PST, Doppler radar was tracking a strong thunderstorm near Richardson Springs, or 8 miles north of Chico, moving east at 15 mph. Half inch hail and wind gusts of 30 to 40 mph will be possible with this storm. Locations impacted include... De Sabla Powerhouse, Forest Ranch, Lovelock, Richardson Springs and Magalia. LAT...LON 3984 12197 3995 12194 3996 12156 3975 12159 TIME...MOT...LOC 0914Z 282DEG 12KT 3988 12185
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 5:55 PM PST | Special Weather Statement | STO | Tehama | 50 min |
| Feb 22, 1:15 AM PST | Special Weather Statement | STO | Butte | 45 min |
| Feb 22, 8:13 AM PST | River Flood Warning | STO | Tehama | 25 hr |
| Feb 22, 1:44 PM PST | River Flood Warning | STO | Butte, Glenn | 6 days |
| Feb 22, 2:07 PM PST | Special Weather Statement | STO | Shasta | 38 min |
| Feb 22, 2:54 PM PST | Special Weather Statement | STO | Butte, Colusa, Sutter, Yuba | 51 min |
Nearby
River Flood Warnings in California, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.